feeling nervous...dont know what to do...

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment

Diabetes Treatment As there is currently no cure for the chronic, Diabetes mellitus – the emphasis must be on treatment and management to avoid complications. Please use this section to discuss how you carefully control and manage your Diabetes. Please let us know what is and isn’t working for you. Feel free to discuss all areas of treatment and management of Diabetes including diet, exercise, weight loss, insulin usage, oral drugs and more.


Like Tree5Likes
  • 5 Post By moon

feeling nervous...dont know what to do...


Closed Thread
 
Shared Thread Thread Tools
Old 05-30-2013, 06:13   #1
Active Member
 
Join Date: Apr 2013
Posts: 8


Default feeling nervous...dont know what to do...

So ive been taking 1000mgs of metformin once a day for a couple years and then last month I changed to 1000 mgs twice a day and now my blood sugar was up to 374 earlier today and now to about 274, so I went to the E.R. Earlier and he gave me a script for glyburide 2.5 mg to be taken twice daily.

Now I've been reading some posts on here saying it damages your pancreas and causes u to stop making insulin. I dont like taking new medicine and i feel scared that im going to have a hypo episode(never had one that i know of) but I dont know what this medicine does or what I need to do....I see my doctor friday but im kinda freaking out about now lol anyone have any knowledge of this mix or experience?

hollyh83 is offline  
Old 05-30-2013, 06:27   #2
Moderator
 
moon's Avatar
 
Join Date: Feb 2011
Posts: 6,097

Member Type
Type 2
Diagnosed in 2011

5768 likes received
3382 likes given
Default

Your pancreas won't be damaged so quickly - please don't worry about that. Mostly you want to bring your bg down.

Stop eating carbs - that's the quickest remedy - and that means all grains, bread, potatoes, rice, milk, oatmeal, and of course any sweets. Instead, have eggs, meat, fish, non-starchy veggies, heavy cream, cheese ...

When I was in the hospital they released me once they got my bg down to around 300, and released me with a prescription for metformin. What I did was stop eating carbs pretty much and in a couple of weeks the results were dramatic. They did add another oral med after a few days when my numbers were still up there (a glyburide-type effort), but after a month I stopped that and just stayed on the met and dramatically-reduced carbs.

You will very possibly be able to go off the glyburide if you address the carb issue - and that would be optimal.

Please don't worry. You'll be seeing your doc soon, and will be fine until then - and even afterwards

RobertIA, foxl, Shalynne and 2 others like this.
__________________
Dx'ed Feb 2011 w/ BS > 600
A1C: . . . . . . . . . . . . . . . Other Stuff
2/13/11 .. 14.7 . . . . . . Trig/HDL ratio .. 5.5 to 2.2 in 6 mo
5/23/11 .. 6.2 . . . . . . . Low-carb/high healthy-fat diet
9/8/11 .... 5.6 . . . . . . . No meds, No statin
2/24/16 .... basal/bolus insulin 2-3 days/wk due to steroids

moon is offline  
Old 05-30-2013, 06:41   #3
Active Member
 
Join Date: Apr 2013
Posts: 8


Default

Thats good to know, i feel alot better hearing from someone in a similar position(or atleast used to be lol) i know what i need to do, i just have to do it, im going to try hard to cut my carbs and treat myself better, otherwise I think all this worrying is going to kill me lol tyvm for replying

hollyh83 is offline  
 
Old 05-30-2013, 15:27   #4
Senior Member
 
3babygirls's Avatar
 
Join Date: Jun 2012
Location: Texas
Posts: 163

Member Type
Type 2
Diagnosed in March 2010

125 likes received
1 likes given
Default

Quote:
Originally Posted by hollyh83 View Post
So ive been taking 1000mgs of metformin once a day for a couple years and then last month I changed to 1000 mgs twice a day and now my blood sugar was up to 374 earlier today and now to about 274, so I went to the E.R. Earlier and he gave me a script for glyburide 2.5 mg to be taken twice daily.

Now I've been reading some posts on here saying it damages your pancreas and causes u to stop making insulin. I dont like taking new medicine and i feel scared that im going to have a hypo episode(never had one that i know of) but I dont know what this medicine does or what I need to do....I see my doctor friday but im kinda freaking out about now lol anyone have any knowledge of this mix or experience?


I was on 2000 mgs of met and glipizide. For around a year. I found it didn't not make much difference in my numbers until I started eating LCHF. That was when I started getting close to a hypo. Once that started happening I quit taking the glipizide.

3babygirls is offline  
Old 05-30-2013, 16:35   #5
Senior Member
 
Join Date: Apr 2013
Location: USA
Posts: 792

Member Type
Type 2
Diagnosed in 2013

529 likes received
516 likes given
Default

You'll be OK!

Damage won't happen overnight.
Just take your time to read what info you can so that you are informed.

__________________
Donna

“You have your way. I have my way. As for the right way, the correct way, and the only way, it does not exist.”
~Friedrich Nietzsche

Controlling through diet.
A1C April 2013: 5.1
donnaB is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Just going to let myself go crazy because I dont know what else to do! alfbarks Diabetes 22 05-08-2013 19:26
New && Nervous digitalxhottie New Member Introductions 12 05-28-2012 09:19
A whole week of feeling normal after starting metformin and then bam yucky feeling... annsrum Diabetes Treatment 11 05-16-2012 15:53
Nervous about changing type of insulin murray865 Diabetes 16 03-13-2012 15:20
Newbie and nervous to tell people April513 New Member Introductions 23 03-09-2011 08:01

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 11:50.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.